Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Nephrology
Volume 2016 (2016), Article ID 3968690, 4 pages
http://dx.doi.org/10.1155/2016/3968690
Case Report

Systemic Toxicity of Intraperitoneal Vancomycin

1Division of Nephrology, Department of Medicine, University of Ottawa and The Ottawa Hospital, Ottawa, ON, Canada
2Kidney Research Centre, University of Ottawa, Ottawa, ON, Canada
3Department of Pathology, University of Ottawa and The Ottawa Hospital, Ottawa, ON, Canada

Received 15 July 2016; Accepted 3 October 2016

Academic Editor: Władysław Sułowicz

Copyright © 2016 Teerath Kumar et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Intraperitoneal vancomycin is used for empiric treatment of peritoneal dialysis peritonitis. It is dosed intermittently and a high systemic concentration is often achieved. Despite this, there are very few reports of systemic toxicity from intraperitoneal vancomycin. We report the course of a patient who developed a drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome after three weeks of intraperitoneal vancomycin. We review the literature and conclude that this is the first ever reported case of DRESS syndrome from intraperitoneal vancomycin.